Alert archive / California / Wind Advisories in 2017
Wind Advisory 19, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 30, 2017, 2:30 PM PST for Washoe County, Nevada; 4 counties in California. It took effect at Dec 2, 2017, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2017, 2:30 PM PST (22:30 UTC)
- In effect from
- Dec 2, 2017, 1:00 PM PST
- Expired
- Dec 2, 2017, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS75 KREV 302230 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 230 PM PST Thu Nov 30 2017 CAZ070-071-NVZ005-011300- /O.NEW.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 230 PM PST Thu Nov 30 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SATURDAY... The National Weather Service in Reno has issued a Wind Advisory, which is in effect from 1 PM to 10 PM PST Saturday. * Timing: Strongest winds will occur early Saturday afternoon and continue into Saturday evening. * Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph. * Impacts: Cross winds are likely to impact high profile vehicles especially along Highway 395, Surprise Valley Road, and NV 447. Localized damage to trees and fences may occur along with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-011300- /O.NEW.KREV.LW.Y.0059.171202T2100Z-171203T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 230 PM PST Thu Nov 30 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SATURDAY FOR LAKE TAHOE... The National Weather Service in Reno has issued a Lake Wind Advisory for Lake Tahoe, which is in effect from 1 PM to 10 PM PST Saturday. * Winds: Southwest winds 15 to 25 mph with gusts to 35 mph. * Wave Heights: 2 to 3 feet. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-011300- /O.NEW.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 230 PM PST Thu Nov 30 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST SATURDAY FOR PYRAMID LAKE... The National Weather Service in Reno has issued a Lake Wind Advisory for Pyramid Lake, which is in effect from 1 PM to 7 PM PST Saturday. * Winds: Southwest 15 to 20 mph with gusts to 35 mph. * Wave Heights: 2 to 3 feet. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
6 follow-up statements
891 WWUS75 KREV 011004 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 204 AM PST Fri Dec 1 2017 CAZ070-071-NVZ005-020000- /O.CON.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 204 AM PST Fri Dec 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST SATURDAY... * Timing: Strongest winds will occur early Saturday afternoon and continue into Saturday evening. * Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph. * Impacts: Cross winds are likely to impact high profile vehicles especially along Highway 395, Surprise Valley Road, and NV 447. Localized damage to trees and fences may occur along with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-020000- /O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 204 AM PST Fri Dec 1 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST SATURDAY FOR LAKE TAHOE... * Winds: Southwest winds 15 to 25 mph with gusts to 35 mph. * Wave Heights: 2 to 3 feet. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-020000- /O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 204 AM PST Fri Dec 1 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM PST SATURDAY FOR PYRAMID LAKE... * Winds: Southwest 15 to 20 mph with gusts to 35 mph. * Wave Heights: 2 to 3 feet. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
499 WWUS75 KREV 012044 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1244 PM PST Fri Dec 1 2017 CAZ072-NVZ002-021315- /O.EXT.KREV.LW.Y.0059.171202T2100Z-171203T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 1244 PM PST Fri Dec 1 2017 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 1 PM SATURDAY TO 4 AM PST SUNDAY FOR LAKE TAHOE... The Lake Wind Advisory for Lake Tahoe is now in effect from 1 PM Saturday to 4 AM PST Sunday. * Winds: Southwest winds 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-071-NVZ005-021315- /O.CON.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 1244 PM PST Fri Dec 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST SATURDAY... * Timing: Strongest winds will occur early Saturday afternoon and continue into Saturday evening. * Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph. * Impacts: Cross winds are likely to impact high profile vehicles especially along Highway 395, Surprise Valley Road, and NV 447. Localized damage to trees and fences may occur along with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-021315- /O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 1244 PM PST Fri Dec 1 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM PST SATURDAY FOR PYRAMID LAKE... * Winds: Southwest 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
012 WWUS75 KREV 020958 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 158 AM PST Sat Dec 2 2017 CAZ070-071-NVZ005-030000- /O.CON.KREV.WI.Y.0019.171202T2100Z-171203T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 158 AM PST Sat Dec 2 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * Timing: Strongest winds will occur early this afternoon and continue into this evening. * Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph. * Impacts: Cross winds are likely to impact high profile vehicles especially along Highway 395, Surprise Valley Road, and NV 447. Localized damage to trees and fences may occur along with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-030000- /O.CON.KREV.LW.Y.0059.171202T2100Z-171203T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 158 AM PST Sat Dec 2 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SUNDAY FOR LAKE TAHOE... * Winds: Southwest winds 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-030000- /O.CON.KREV.LW.Y.0059.171202T2100Z-171203T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 158 AM PST Sat Dec 2 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING FOR PYRAMID LAKE... * Winds: Southwest 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
391 WWUS75 KREV 022141 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 141 PM PST Sat Dec 2 2017 CAZ070-071-NVZ005-030600- /O.CON.KREV.WI.Y.0019.000000T0000Z-171203T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 141 PM PST Sat Dec 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Timing: Strongest winds will occur early this afternoon and continue into this evening. * Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph. * Impacts: Cross winds are likely to impact high profile vehicles especially along Highway 395, Surprise Valley Road, and NV 447. Localized damage to trees and fences may occur along with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-031200- /O.CON.KREV.LW.Y.0059.000000T0000Z-171203T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 141 PM PST Sat Dec 2 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR LAKE TAHOE... * Winds: Southwest winds 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-030300- /O.CON.KREV.LW.Y.0059.000000T0000Z-171203T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 141 PM PST Sat Dec 2 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * Winds: Southwest 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
972 WWUS75 KREV 030256 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 656 PM PST Sat Dec 2 2017 NVZ004-030400- /O.EXP.KREV.LW.Y.0059.000000T0000Z-171203T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 656 PM PST Sat Dec 2 2017 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR PYRAMID LAKE... The Lake Wind Advisory for Pyramid Lake will expire at 7 PM PST this evening. Gusty winds will remain into Sunday morning with choppy conditions possible early Sunday morning. $$ CAZ070-071-NVZ005-030600- /O.CON.KREV.WI.Y.0019.000000T0000Z-171203T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 656 PM PST Sat Dec 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Timing: Strongest winds will occur early this afternoon and continue into this evening. * Winds: Southwest winds 20 to 30 mph with gusts up to 50 mph. * Impacts: Cross winds are likely to impact high profile vehicles especially along Highway 395, Surprise Valley Road, and NV 447. Localized damage to trees and fences may occur along with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-031200- /O.CON.KREV.LW.Y.0059.000000T0000Z-171203T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 656 PM PST Sat Dec 2 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR LAKE TAHOE... * Winds: Southwest winds 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
392 WWUS75 KREV 030554 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 954 PM PST Sat Dec 2 2017 CAZ070-071-NVZ005-030700- /O.EXP.KREV.WI.Y.0019.000000T0000Z-171203T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 954 PM PST Sat Dec 2 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... The Wind Advisory will expire at 10 PM PST this evening. Wind gusts up to 40 mph are expected through tonight ahead of the cold front. $$ CAZ072-NVZ002-031200- /O.CON.KREV.LW.Y.0059.000000T0000Z-171203T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 954 PM PST Sat Dec 2 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR LAKE TAHOE... * Winds: Southwest winds 15 to 25 mph with gusts to 40 mph. * Wave Heights: 2 to 4 feet. Highest waves on north and east sides of the lake. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 30, 2:01 AM PST, 12 hours 29 minutes earlier.
Area forecast discussion, Nov 30, 2:01 AM PST, 12 hours 29 minutes before
Area Forecast Discussion National Weather Service Reno NV 201 AM PST Thu Nov 30 2017 .SYNOPSIS... Weak high pressure will remain over the area into Friday favoring weak to moderate valley inversions each morning. Air quality will deteriorate through Friday morning. A weak brush-by system will increase clouds near the Oregon border tonight, but no significant weather is expected. Another Pacific storm is possible this weekend with an increase in winds along with some light rain and snow. Dry weather returns next week. && .SHORT TERM... There were only minimal changes made to the forecast through the daytime hours Saturday...and most of those were during the Saturday time frame. Weak flat ridging over the region today will result in morning inversions. But these inversions should dissipate during the afternoon allowing at least moderate mixing in the lowest valleys. The atmosphere should mix up to about 2000-2500 feet off the valley floors. Highs will be seasonal both today and Friday. A weak short wave trough passes by to the north tonight. That could bring an increase in sky cover north of I-80 and a moderate increase in winds near the Oregon border...but no significant weather. Mixing starts to increase a little more Friday...but valley inversions remain until the late morning. The ridge begins to drift east as a trough starts to dig off the west coast. This trough edges a little closer to the forecast area Saturday. Ahead of the trough winds increase aloft so ridge winds become quite gusty. By late in the day increased winds will begin to materialize in the valleys...but gusts should not exceed 40-45 mph most areas. The timing of this system has slowed just a bit so it is possible the strongest winds will be Saturday night and early Sunday morning east of the Sierra. The slightly slower nature of the system has also led us to delay the start of pcpn. We trimmed back pops for Saturday and they are mainly confined to areas north and west of Susanville and north of Gerlach by late in the day. More of this system will be covered in the long term part of the discussion. .LONG TERM... We continue to keep an eye on a pesky upper level trough for the weekend that will likely bring some gusty winds and increased chances for rain and snow. If you have travel plans across northeastern California or northwest Nevada this weekend, continue to monitor the forecast for updates through the end of the week. The storm is not looking as impressive as it was a few days ago. The storm and associated cold front still appear to be pretty cold, especially once the cold front moves through late Saturday night into early Sunday morning, but moisture appears to be limited. Potential remains for a quick burst of light, lower elevations snows late Saturday into Sunday, but forecaster confidence is fairly low considering the variance in the model simulations the past few days. Impacts with this storm may begin on Saturday afternoon with some gusty winds around 40 to 50 mph. Although the trajectory of the system won't be great for producing significant rain and snow we will likely see some snow shower potential. Main areas of concern for snow will be for passes roughly from the Tahoe Basin northward as snow levels fall with the passing cold front Saturday evening into Sunday morning. Also, can't rule out a few snow showers down to the lowest valleys by early Sunday morning, but the best chances for this will be north of Interstate 80. Continue to monitor the forecast for updates if you have travel plans for this weekend. Much colder air will inundate the Sierra and western Nevada as the system exits the area and high pressure returns Sunday. It does appear there could be a period of gusty east winds, especially along the foothills and the ridges for Sunday night into Monday night. High pressure will also amplify along the coast allowing higher elevations to warm and strengthen valley inversions for much of next week. Inversion development would produce an increased potential for pollution to be trapped in valleys and air quality degradation. Edan && .AVIATION... VFR with light valley winds today and Friday. Winds aloft start to increase Friday...but really start to ramp up Saturday ahead of an approaching storm system. The only exception to VFR at any terminals will be this morning and again tonight at KTRK where freezing fog is likely to reduce the visibility to less than 1/2 mile at times. As stated above...winds begin to increase Friday at the ridge lines...but really increase Saturday. By late day Saturday valley winds will also begin to increase. Turbulence aloft is likely late Friday into Friday night with turbulence extending into the lower levels...along with low level wind shear...Saturday afternoon. The storm is likely to bring lower cigs/vsbys to the Sierra... northeast California...and northwest Nevada Saturday night and Sunday. && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:30 PM PST | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 72 hr |
Nearby
Wind Advisories in California, 2017Wind Advisories in Nevada, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.